MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; ERGONOMIX ROUND SILKSURFACE

ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; ERGONOMIX ROUND SILKSURFACE
Catalog Number ERSF-400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 06/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As stated in the literature, ¿a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage.¿ (handel et al., 2013).Additionally, rupture is a common and known reason for complaints, and it is clearly characterized in the product dfu included with the implant, as stated above.Additionally, no cases of rupture because of product failure have been reported to establishment labs ever.Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: ¿breast implants can potentially remain intact for decades in the body, but all such devices will fail at some point.Breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is most likely to occur; the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress, and weakening during implantation, age and design of the implant, submuscular rather than sub-glandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture¿.Establishment labs requests the unit to confirm the event and to perform the corresponding testing (including but not limited to: revision and characterization under the microscope of the rupture section, mechanical testing according to approved standards, etc.).For this specific case, no information has been received as to whether the device has already been removed.Breast implants are not considered lifetime devices, and implant rupture is a risk associated with breast surgery, which can occur at any time.
 
Event or Problem Description
Korea.Allegedly, two years and six months postoperatively, the patient visited the clinic complaining of discomfort.An intracapsular rupture of the right breast implant was diagnosed following physical examination and ultrasonographic evaluation.The investigation is in progress.
 
Additional Manufacturer Narrative
A causal relationship between the reported event and the device has been established.Laboratory evaluation was conducted in accordance with internal procedure.Key findings include: visual inspection: macroscopic examination of the returned device revealed clear evidence of shell rupture.Microscopic analysis: under magnification, the shell exhibited trace marks indicative of interaction with a sharp instrument.The morphology of these marks closely matched those reproduced under controlled laboratory conditions simulating instrument-related damage.These findings differ significantly from patterns associated with spontaneous rupture (e.G., fatigue or shell degradation).Shell compliance testing: mechanical and material integrity testing confirmed that the implant shell met all applicable international specification standards.Based on the testing results, the most probable root cause of the iatrogenic rupture is a damage from a sharp surgical instrument.Such damage may have compromised the shell¿s integrity, predisposing it to failure during clinical procedure.The alleged event is a known, well-documented complication associated with silicone breast implants.It is clearly addressed in the product¿s directions for use (dfu), which states: ¿breast implants can rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is more likely to occur over time.Silent rupture is common and often asymptomatic; therefore, patients should undergo regular mri screenings starting at 3 years post-op, then every 2 years.¿ the dfu also emphasizes the responsibility of the surgeon to fully inform the patient of potential risks and complications during the pre-operative consultation.Patients are provided with the document ¿motiva implants®: information for the patient,¿ accessible at ifu.Motiva.Health.Breast implants are not considered lifetime devices, and implant rupture is a risk associated with breast surgery, which can occur at any time.A comprehensive review of the device history record (dhr) for the affected lot was completed.No deviations, non-conformances, or anomalies were identified during manufacturing.All raw materials and process parameters conformed to specified quality requirements.The event has been evaluated as part of ongoing trend analysis activities within the pms program.Per the current complaint data report: no adverse or unexpected trends related to the alleged event have been identified.No further corrective or preventive actions are required at this time.Establishment labs will continue to monitor for similar events as part of routine pms surveillance.

Brand Name
MOTIVA IMPLANTS
Common Device Name
ERGONOMIX ROUND SILKSURFACE
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 
8003554164
MDR Report Key23845951
Report Number3012883202-2025-01653
Device Sequence Number9958174
Product Code FTR
UDI-Device Identifier07445161010780
UDI-Public(01)07445161010780(11)211119(17)261119
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberERSF-400
Device Lot Number21111164
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown